I was wondering if anybody is currently taking anything that helps with fatigue. I was diagnosed last April and I am currently on Tasigna, I work alot of hours and really want to start working out again but just cannot seem to beat the fatigue I feel in between work schedules. I was told to check out "Spark" as an energy booster, colleagues of mine take a pre workout drink called "Nitro NCG" and have reported back to having a real boost before hitting the gym. I am a federal law enforcement officer and would appreciate any insight as to what could help with this issue. My doctor has given me permission to try most energy boosting products and I will of course run anything through him before taking anything. Just curious, does anybody feel like the wake up in a "fog" that sometimes goes away but sometimes sticks with you throughout the day?
Fatigue and the "fog"
Posted 08 November 2011 - 04:06 PM
Posted 08 November 2011 - 04:40 PM
See this link FATIGUE
Posted 08 November 2011 - 05:05 PM
This is a big issue for me and it appears to be a big issue for many. I do get the fog in the morning, I usually explain as waking up as tired as when I went to sleep. I have not heard of anything that really fixes the issue. I am considering a drug change because of it, but not sure I should expect it to be any better on a different drug as they all seem to have this effect. Exercise does help but you have to be able to push through the fatigue to get started and no matter how much I push I am still tired which affects performance (i.e. I just can't lift as much or do as many reps, etc.)
There are some other things to consider like stimulants, but that can get tricky. I know of one trial where they are looking at something called Nuvigil specifically with TKI drugs. Here's a link to the trial http://clinicaltrial...how/NCT01169753
I believe there was at least one person on this board who is taking Nuvigil, although I don't think he is in the trial. He said it was helping him.
Different people will say different things, diet, exercise, alternative treatments, etc, but at the end of the day nothing seems to really work that much. It is something that seems to come with the treatment and something we are stuck with at this point.
Something to look forward to is if you get a few years under your belt and you are responding well to drug there may be opportunity to reduce dosage or try stopping the drug.
Posted 08 November 2011 - 05:49 PM
The energy boosters just spread your energy around by giving you a boost now and crashing you later. You don't actually have more energy, it is just moved around and expended faster at certain points. The fatigue is generally a physiological or cellular issue that cannot be medicated away.
I found that fighting through the fatigue and exercising hard even though tired gave me more energy. That was difficult to do for me. My first Onc was a real butt-kicker about the issue and pushed me to exercise. But I believe it was the best way for me personally to get a handle on the fatigue problem. After a number of months I was back to about normal energy levels.
Posted 08 November 2011 - 09:38 PM
Hi....I cannot tell you how much better I am since taking the four smaller gleevec pills......the mornings are much easier, I can stand all morning and teach, no more sick stomach....NO MORE BATHROOM issues...hooray! The difference is noticed by all!!!!!! Give it a try! ~Lala
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users